MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4242C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Vascular Dissection (3160)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 33.0 cm in length thoracic aortic dissection.It was reported that the patient presented emergently with an enlarging thoracic aneurysm following thoracic endovascular repair (tevar) for a type b aortic dissection (tbad).It was also reported that there was a type ii endoleak and an expanding tbad false lumen with multiple new native fenestrations in the intima.There were multiple native fenestrations in the descending thoracic aorta intima and abdominal aorta intima.The physician stated that the cause appeared to be the left subclavian artery (lsa) perfusing the false lumen after the index procedure, where an lca to lsa bypass was performed; as well as a large distal fenestration which was providing distal flow in the false lumen.Both were suspected to be contributing to the continued growth.The lsa was embolized and a distal extension was placed that extended coverage from the mid descending thoracic aneurysm to the superior mesenteric artery.This reportedly resolved the event.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the enlarging taa could not be determined from the limited films provided.The anatomy at implant is unknown, and images during implant were not provided.Review of ct¿s from 7 months post-implant revealed that the patient had been implanted with a valiant captivia stent graft system.The chest-ct¿s provided were cut-off distally across the aortic arch; therefore, only images of the ~10mm proximal portion of the stent graft(s) were seen in the returned images.Beginning just distal to the lsa contrast was seen outside the stent graft.The exact source of the contrast could not be determined from the films.It is possible that the reported type ii endoleak and the false lumen perfusion from multiple fenestrations may have all contributed to the taa expansion.Films during the intervention which reportedly resolved the event were also not available.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: sex., date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6495575
Report Number2953200-2017-00602
Device Sequence Number1331423
Product Code MIH
UDI-Device Identifier00643169346932
UDI-Public00643169346932
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2018
Device Model NumberVAMF4242C150TU
Device Catalogue NumberVAMF4242C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by ManufacturerNot provided
05/08/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/31/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight99